header photo

Anti Depressants - Insomnia to ECT

July 13, 2011
This 47 years old lady from Hyderabad, visited my clinic on 31st of May 2011 for her depression problem. She was accompanied by her husband (lecturer) and her daughter. Was unable to walk a single step on her own. Her husband and daughter helped her enter the clinic and made her sit in the chair. She just looked like a dummy sitting in the chair and no expression on her face. She was not responding to the questions being asked. It seemed she is in some other world or so.

After initial screening her husband revealed that her problems had started 10 years back after she lost her father and wasn't able to sleep. So the allopathic doctors had prescribed her some anti depressant medicines. She is under their treatment for the last 10 years and the things went from bad to worse. For the last 1 year she is having continuous suicidal thoughts and had made many suicidal attempts. For the last 1 year she has been on ECT and electric shock was being administered to her every alternate day. She always had the giddiness and without support she will fall down anytime anywhere.




I just wondered if i can do anything for her. I generally don't take these types of cases but when i saw her bad condition and her husband pleading for help, then i thought of helping her out.

Actually in alternative medicines, one big challenge the practitioners face is to provide quick relief to the patients. The patients keep on taking allopathic medicines without any question even if their condition goes from bad to worse. But in case of alternative medicines, if the patient doesn't get positive relief in 10 15 days they will simply quite it. And giving positive result to a patient whose condition is so bad in just 10 15 days time seems nearly impossible.

But then what is life without challenge. I started her treatment and gave her some herbal medicines to take oraly and some herbal massage lotion and asked them to report in 20 days.


She took her 1st dose of herbal medicine on 1st of June, 2011. On 5th of June she went to bathroom on her own.

When she came to me after 22 days i wasn't able to believe my eyes. There were so many positive changes in her. She came to my clinic without any support. She was well dressed and had good make up and there was a glow on her face. She looked very energetic. She spoke well about her health condition, asked many questions related to her health and was very happy. After starting the herbal medicines, she never felt giddiness. No suicidal thoughts came to her. And after many many years she had entered the kitchen and cooked food for her family. She and her husband were very thankful.

I have advised them to continue with these herbal medicines and slowly discontinue the anti depressant drugs.

So when you (or anyone you know ) think of starting anti depressant, just think of this lady, and then decide if you really need it.

Go Back

Did you check her if she got obstructive sleep apnea?

Thanks for your comments.Sorry i was not the one who diagnosed her 10 years back. It was done by some other allopathic doctor. She is under my supervision for the last 1 and 1/2 months only. and right now she is not having that insomnia problem. In cases like this i do recommend taking nasal decongestant so that the patients can have sound sleep. Sound sleep and fresh morning air is the two most important thing i recommend to almost all of my patients.

nice..anti depressants really screw patient life to the core..i always think there must be some alternative...the main side effects of anti-depressant are they won't get sexual feelings and they will leave in separate world....i myself oral surgeon i have seen many of my friends end up bad to worse and finally they suicide actually they don't know they gonna die they just keep on increasing daily dosage and finally one day DEATHDr sangita keep on helping such patient's with your alternative medicines save them from anti -depressant and sleeping pills DR.Sameer Ahmed MDSOral & Maxillo-Facial Surgeon

I read a lot about mental diseases & the effect of allopathic drugs ...it is felt that the SSRI drugs actually cause suicidal thoughts....i have been on the lookout for alternative medicine for my clients..its good that i read your blog...thanx

Thanks for your kind words. Most of the SSRI drugs cause long term damage to the ion channels. And repairing them is herculean task.



Comment